No symptoms except for the beta blocker side effects . Is this a rare thing ?

I have been a member for a few months. I am surprised by the number of members who report that they actually feel skipped beats or AF episodes. I was originally in having a colonoscopy and the anasthetist looking at his machines asked "Are you aware that your heart skips beats ?" (Answer "It's news to me") Several years later I was hospitalized for pneumonia. Same story. "Our machines do not like your heart pattern. We need to put you on beta blockers."

I have never been aware of actual misbehavior by my heart. But now I find that first thing in the morning, before I have my morning pill, I am able to climb the stairs in our home noticing only a small effort. But after my morning pill I must pause after climbing the same steps feeling breathless and a bit dizzy.

My subjective experience is that this is no improvement! Do others have a similar experience ?

6 Replies

oldestnewest
  • Hi

    My cardiologist told me that skipped or extra beats is really common and most people don't realise they have it but that some of us are really sensitive to it. I had these episodes for approx a year before it progressed to PAF, I managed this without medication until I had a 24 hr episode and was then advised to tale Bisoprolol and a blood thinner. I hate taking the beta blocker and have the same symptoms as you. I now cannot walk upstairs without being out of breath. Biped just had an ablation so am hoping to be off them soon.

    You need some good medical advice .

    T

  • Many people with AF are asymptomatic and only discover they have it after the stroke or during routine check ups. These people usually have permanent or persistent AF and it is those with paroxysmal who have so much trouble with symptoms when events occur.

  • Quite a few people, me included, find beta blockers cause more disruption to their quality of life than the actual A Fib. I could barely function on the different meds they tried me with.

    Ask to be referred to a specialised Electro Physiologist rather than a cardiologist and discuss your options with him/her.

  • I can't speak to you not feeling if you are out of rhythem, but I can speak to the side effects issue. I have afib (now in rhythem for 3 months after an ablation), and my doc put me on the beta blocker Atenolol. It made me extremely out of breath. I could not climb stairs without pausing, I could not walk short distances without losing my breath, I was forced to stop exercising. It is a not as common of a side effect, but it is more pronounced in those prone to asthma. Since I did not have asthma, my doc and cardiologist kept telling me the issue was not the beta blocker, it was that my afib was so bad. Finally I had an ablation, was back in rhythem - and I still could not catch my breath. My surgeon, an elecro cardiologist, took me off the beta blocker at my insistence. Now my symptoms are gone and I can walk, run up stairs, and exercise again.

  • Take my beta blocker at night now and find my energy levels slightly better

  • I did have AF but had been in sinus rhythm for 15 months after a cardioversion. I then had a colonoscopy and the probe stimulated my vagus nerve and my BP and heart rate dropped alarmingly and put me back into AF.

You may also like...